MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. TL REVISION INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC. TL REVISION INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8361025
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having l4/5 plf.Preoperative diagnosis of this surgery was adjacent intervertebral disorder.It was reported that the screw became stripped and could not be removed; were able to remove three of the screws with a remover screwdriver, but one remained in place.The 8110530 x10 remover screwdriver lock 3.0mm was mistakenly used.There were no patient symptoms reported.There were no further complications reported regarding the event.Additional information was received from the manufacturer representative that the 3.2mm driver was not used and it had no problems.The screw removal drivers grip became loose and it couldn't be pulled out all four screws that were originally in it.This surgery is to replace it with an implant made by another company.It is not a defect of the screw.After obtaining bone fusion after l4/5plf, adjacent intervertebral disorders occurred and reoperation was required.The surgeon doctor is currently using another company's product, and instead of using a revision that is an extension of 3dx, he planned to remove all 3dx once (l4/5) and perform a revision operation (l2/3/4/5) with another company's product.Bone fusion of l4/l5 at the initial fixation site was completed.For safety, a fixation up to l5 was planned, but the screw could not be removed, so a new implant could not be placed in l5.However, the physician in charge has determined that there will be no problems without fixation because the bone fusion of l4/l5 has been completed.
 
Additional Manufacturer Narrative
G2: country of origin is japan.H3: product analysis: product # 8361025 lot# jm0027 visual and optical examination identified it appears that part of the tip of the instrument has been broken off.The metal deformation gives indication that the failure was the result of overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TL REVISION INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key23614812
Report Number3003120897-2025-00605
Device Sequence Number10090771
Product Code LXH
UDI-Device Identifier00721902468810
UDI-Public(01)00721902468810(11)060502(10)JM0027
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8361025
Device Catalogue Number8361025
Device Lot NumberJM0027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown